Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 18, 2002, 12:40 AM CST for 5 counties in Arkansas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2002, 12:40 AM CST (06:40 UTC)
- Expired
- Mar 18, 2002, 2:30 AM CST
- In force
- 110 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Bradley County, AR, Calhoun County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 180640
FFWLIT
ARC011-013-041-043-079-180830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 AM CST MON MAR 18 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS
DESHA COUNTY IN SOUTHEAST ARKANSAS
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
BRADLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 230 AM CST
* AT 1235 AM...RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN
INTENSIFYING OVER SOUTHERN ARKANSAS. THESE STORMS WILL AFFECT AREAS
WHICH RECEIVED HEAVY RAIN OVER THE WEEKEND...AND WILL CAUSE
FLOODING. THE AREA AT GREATEST RISK EXTENDS FROM EXTREME SOUTHERN
CALHOUN COUNTY...THROUGH HERMITAGE IN CENTRAL BRADLEY COUNTY...TO
NORTHWESTERN DREW COUNTY...AND EXTREME SOUTHEAST LINCOLN COUNTY.
THIS AREA COULD RECEIVE TWO TO THREE INCHES OF RAIN THROUGH 230 AM.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3391 9099 3378 9101 3368 9124 3352 9127
3354 9146 3339 9148 3339 9197 3320 9215
3331 9245 3351 9274 3377 9259 3369 9233
3369 9200 3407 9193 3407 9148 3393 9136
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 9:45 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 17, 9:45 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 945 PM CST SUN MAR 17 2002 ...NO UPDATES PLANNED THIS EVENING... PREVIOUS FORECAST LOOKS RIGHT ON TARGET AND NO CHANGES ARE PLANNED AT THIS POINT. LATEST SURFACE ANALYSIS PLACES WARM FRONT FROM CENTRAL LOUISIANA TO CENTRAL MISSISSIPPI. TEMPERATURES ARE RUNNING IN THE MID 50S TO THE NORTH OF THE BOUNDARY AND IN THE MID 70S TO THE SOUTH OF IT. RAIN HAS BEEN OCCURRING TO THE NORTH OF THE FRONTAL BOUNDARY WITH SOME FLOODING REPORTED. OVERRRUNING PATTERN WILL ONLY STRENGTHEN OVER THE NEXT FEW DAYS. LATEST RADAR IMAGERY SHOWS LAST BATCH OF MODERATE RAIN OVER CENTRAL ARKANSAS PULLING OFF TO THE EAST. WAS TOYING WITH THE IDEA OF LOWERING POPS BUT WITH SO MUCH FRAGMENTED SHORTWAVE ENERGY CRUISING THROUGH ON THE SOUTHWEST FLOW...DECIDED TO JUST LET THEM RIDE. MINIMAL POPS OVER THE NORTHWEST ALSO LOOK GOOD AS LIGHT SHOWERS HAVE DEVELOPED RECENTLY OVER THIS PART OF THE STATE. WARM FRONT STILL PROGGED TO DRIFT NORTHWARD MONDAY INTO TUESDAY AND STALLING OUT OVER THE NORTH. STAGE IS SET FOR POTENTIALLY HEAVY RAINFALL EVENT AS UPPER TROF AND ASSOCIATED COLD FRONT APPROACH. LATEST FFG SUGGESTS NOT A HUGE AMOUNT OF WATER IS NEEDED TO SET OFF MORE FLOODING....ESPECIALLY IN AREAS THAT ALREADY RECEIVED A GOOD SOAKING TODAY. GUIDANCE HERE INDICATES LESS THAN AN INCH OF RAIN AN HOUR WOULD INITIATE FLOODING. MIDNIGHT SHIFT MAY HAVE TO HOIST A FF WATCH. 56 .LZK...NONE.
In the hours before
Special weather statement, Mar 17, 7:00 PM CST, 5 hours 40 minutes before
ARZ047-055>057-062>069-180555- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 PM CST SUN MAR 17 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF THE SOUTHEASTERN HALF OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF CENTRAL... SOUTHERN AND EASTERN ARKANSAS TONIGHT. THE AREA IS ROUGHLY ALONG AND SOUTH OF A LINE FROM NEAR TEXARKANA TO BRINKLEY. A STALLED FRONT CURRENTLY OVER NORTH LOUISIANA AND WESTERN MISSISSIPPI WILL LIFT NORTH LATER TONIGHT. AS THE FRONT MOVES NORTH...AIR AROUND THE FRONT WILL WARM AND BECOME UNSTABLE. MOISTURE WILL INCREASE. SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT WILL OCCUR TONIGHT. SOME OF THE STORMS THAT DO DEVELOP COULD BECOME SEVERE. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS MAY BE NEEDED LATER TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 38
Local storm report, Mar 17, 8:56 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 PM CST SUN MAR 17 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM 6 W PINE BLUFF AR FLOOD
03/17/02 JEFFERSON FLOODING REPORTED ON
STORE ROAD. 8 FAMILIES
HAD TO BE EVACUATED.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:19 PM CST | Flash Flood Warning | LZK | Arkansas, Jefferson, Monroe, Prairie | 101 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.